Alert archive / Ohio / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 26, 2009, 5:08 PM EDT for Ashland County, Holmes County, Wayne County, Ohio. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2009, 5:08 PM EDT (21:08 UTC)
- Expired
- May 26, 2009, 6:06 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Holmes County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 90 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:14 PM EDT | HAIL 0.75 | 3 Sw Nashville, OH | PEA TO PENNY HAIL. |
| May 26, 5:55 PM EDT | TSTM WND DMG | 5 Ne Nashville, OH | A FEW TREES DOWN IN BIG PRAIRIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 262108
SVRCLE
OHC005-075-169-262215-
/O.NEW.KCLE.SV.W.0020.090526T2108Z-090526T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
508 PM EDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
NORTHWESTERN HOLMES COUNTY IN NORTHEAST OHIO
SOUTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 615 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF NASHVILLE...OR 11
MILES SOUTHWEST OF SHREVE...AND WAS MOVING NORTHEAST AT 10 MPH.
PENNY SIZE HAIL CAN BE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...
SHREVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4068 8186 4054 8218 4057 8218 4057 8222
4056 8224 4057 8225 4081 8209
TIME...MOT...LOC 2108Z 220DEG 9KT 4058 8218
$$
LOMBARDY2 follow-up statements
000
WWUS51 KCLE 262131
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
531 PM EDT TUE MAY 26 2009
OHC005-262141-
/O.CAN.KCLE.SV.W.0020.000000T0000Z-090526T2215Z/
ASHLAND OH-
531 PM EDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND COUNTY IS
CANCELLED...
LAT...LON 4072 8194 4073 8193 4068 8186 4067 8188
4054 8218 4057 8218 4057 8222 4059 8222
4076 8200
TIME...MOT...LOC 2131Z 232DEG 8KT 4062 8211
$$
OHC075-169-262215-
/O.CON.KCLE.SV.W.0020.000000T0000Z-090526T2215Z/
HOLMES OH-WAYNE OH-
531 PM EDT TUE MAY 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NASHVILLE...OR 6 MILES
SOUTHWEST OF SHREVE...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...SHREVE
AND FREDERICKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4072 8194 4073 8193 4068 8186 4067 8188
4054 8218 4057 8218 4057 8222 4059 8222
4076 8200
TIME...MOT...LOC 2131Z 232DEG 8KT 4062 8211
$$
THOMPSON000
WWUS51 KCLE 262206
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
606 PM EDT TUE MAY 26 2009
OHC075-169-262216-
/O.CAN.KCLE.SV.W.0020.000000T0000Z-090526T2215Z/
HOLMES OH-WAYNE OH-
606 PM EDT TUE MAY 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
NORTHWESTERN HOLMES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
PEA TO PENNY HAIL WAS REPORTED NEAR NASHVILLE IN HOLMES COUNTY
AROUND 515 PM.
LAT...LON 4072 8194 4073 8193 4068 8186 4067 8188
4054 8218 4057 8218 4057 8222 4059 8222
4076 8200
TIME...MOT...LOC 2206Z 232DEG 8KT 4067 8203
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:26 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 26, 3:26 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EDT TUE MAY 26 2009
.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM IOWA TO NORTHERN ILLINOIS BY WEDNESDAY
MORNING. A WARM FRONT EXTENDING EAST FROM THE LOW TO NEAR FINDLAY
AND MOUNT VERNON WILL CONTINUE TO DRIFT NORTH THROUGH THE AREA
THIS EVENING AND OVERNIGHT. WEDNESDAY THE LOW WILL DRIFT ACROSS
THE LOWER LAKES. WEAK HIGH PRESSURE WILL BEGIN TO BUILD ACROSS
THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FOR TONIGHT WEAK FORCING HOWEVER THERE IS A WARM FRONT MOVING INTO
THE AREA FROM THE SOUTHWEST. THE FRONT APPEARS TO ALREADY BE
ACROSS THE SOUTHWEST CWA COUNTIES FROM NORTH OF FDY TO NORTH AND
EAST OF MFD THEN TO SERN OHIO. LOCATIONS SOUTH OF THE FRONT WILL
SEE SLOWLY FALLING TEMPERATURES THIS EVENING AND OVERNIGHT WHILE
AREAS TO THE NORTH OF THE BOUNDARY WILL LIKELY SEE TEMPERATURES
CONTINUE TO RISE THROUGH THE EVENING AND EARLY TONIGHT BEFORE
STEADYING OR BEGINNING TO SLOWLY FALL. HAVE ATTEMPTED TO REFLECT
THIS IN GRIDS. AS FOR POPS THE RUC CONTINUES TO SHOW INCREASING
CAPES THROUGH THE EVENING WITH MOST OF THE INSTABILITY CONFINED TO
THE WESTERN COUNTIES. WILL CONTINUE WITH LIKELY POPS THROUGH THE
EVENING WITH THE EXPECTATION THAT SHOWERS AND THUNDERSTORMS WILL
DEVELOP AS THE INSTABILITY INCREASES. GIVEN OUR EVENTUAL POSITION
WITHIN THE WARM SECTOR BELIEVE DIURNAL FORCES WILL DOMINATE AND
DESPITE DEEP MOISTURE...CONVECTION WILL BEGIN TO DECREASE IN
COVERAGE (BUT NOT GO AWAY COMPLETELY) BY LATE EVENING SO WILL
BACK POPS DOWN TO CHANCE (SCATTERED WORDING) FOR THE OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEDNESDAY THROUGH THURSDAY NIGHT DEEP MOISTURE WILL REMAIN ACROSS
THE AREA IS A FAIRLY MILD AND GENERALLY UNSTABLE AIRMASS. EXPECT
NUMEROUS SHOWERS AND THUNDERSTORMS AROUND THE AREA...DIURNALLY
DRIVEN ON WEDNESDAY AND THEN HELPED BY A COLD FRONT TUESDAY. BEST
CHANCES HOWEVER WEDNESDAY WITH SLIGHTLY DRIER AIR FORECAST INTO
THE AREA. ON THURSDAY THE SURFACE LOW ASSOCIATED WITH THE COLD
FRONT WILL DRIFT ACROSS THE EASTERN LAKES. DRIER AIR AND WEAK HIGH
PRESSURE WILL BUILDING ON FRIDAY. WILL NEED TO KEEP LOW POPS
THURSDAY NIGHT WITH FAIRLY DEEP MOISTURE STILL ACROSS THE AREA BUT
WILL DRY OUT FOR FRIDAY AND FRIDAY NIGHT. TEMPS GENERALLY IN THE
UPPER 70S AND LOWER 80S WEDNESDAY...MID/UPPER 70S THURSDAY AND
LOWER 70S FRIDAY.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
TWO MAIN FEATURES TO DEAL WITH FOR THE WEEKEND AND EARLY NEXT WEEK.
A QUICK DISTURBANCE DROPS DOWN FROM THE NORTHWEST SATURDAY...LIKELY
WITH LIMITED MOISTURE AS HIGH PRESSURE CUTS OFF THE GULF. HAVE
SLIGHT CHANCE AND LOW CHANCE POPS FOR THIS FEATURE. SEASONABLE
SATURDAY...A LITTLE COOLER SUNDAY WITH HIGH PRESSURE IN WAKE OF THE
SYSTEM. WARM FRONT LIFTS ACROSS EARLY MONDAY FOLLOWED BY THE SLOW
SAGGING OF A COLD FRONT FROM THE NNW. THIS WILL GIVE US A BETTER
CHANCE OF PRECIP TUESDAY INTO WEDNESDAY AS THE FRONT
LINGERS...GETTING CAUGHT UP TEMPORARILY IN ZONAL FLOW. WARMER TEMPS
EXPECTED MONDAY...WITH A GRADIENT IN TEMPS LIKELY FOR TUESDAY FROM
NORTH TO SOUTH DEPENDING ON TIMING OF THE FRONT. OVERALL GENERAL
AGREEMENT BETWEEN GFS ENSEMBLES AND THE ECMWF.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
WARM FRONT LOCATED FROM FWA TO AOH TO ZZV AND SLOWLY LIFTING
NORTHWARD. WHILE THE CHANCE WILL BE THERE FOR A SHOWER A JUST
ABOUT ANYTIME OVER THE NEXT 24 HOURS...HAVE EMPHASIZED TWO PERIODS
IN PARTICULAR. HAVE SOME VCSH OR EVEN A THUNDERSTORM FOR LATE THIS
AFTERNOON INTO EARLY EVENING FOR CONVECTION THAT MAY POP UP HERE
AND THERE AHEAD OF THAT FRONT. THE OTHER SHOT OF MORE SUBSTANTIAL
PRECIP CHANCES COMES WEDNESDAY AS LOW PRESSURE NEARS THE REGION
AND AGAIN ATMOSPHERE DESTABILIZES. BEST THUNDER CHANCES THIS
AFTERNOON LIE SOUTH AND SOUTHWEST OF CLE...WITH ALL HAVING A
BETTER CHANCE OF THUNDER WEDNESDAY. WITH ALL OF THE INCREASED
MOISTURE THAT THE WARM FRONT WILL BRING THIS EVENING...DEWPOINTS
IN THE 60S...WILL CONTINUE WITH SOME VARIETY OF MVFR CONDITIONS
THROUGH THE NIGHT...WHETHER IT WILL BE CIGS/VSBY OR BOTH.
OUTLOOK...NON-VFR CIGS/VSBYS WEDNESDAY INTO THURSDAY IN SCATTERED
SHOWERS/THUNDERSTORMS.
&&
.MARINE...
NORTHEASTERLY WINDS HAVE BEEN PERSISTENT ON LAKE ERIE THIS MORNING
AND AFTERNOON. FINALLY STARTING TO SHOW SIGNS OF COMING AROUND OUT
OF THE SOUTHEAST. I WILL LET THE SMALL CRAFT ADVISORY EXPIRE AT
4PM...BY THEN THE WARM FRONT THAT IS CURRENTLY OVER NORTHERN OHIO
SHOULD BE OVER LAKE ERIE AND ANY HIGHER WINDS/WAVES WOULD BE
DIRECTED OFFSHORE.
WINDS WILL BECOME SOUTHERLY TONIGHT AS THE WARM FRONT LIFTS INTO
ONTARIO. LOW PRESSURE WILL MOVE INTO LOWER MICHIGAN LATE WEDNESDAY
WITH A COLD FRONT SWEEPING ACROSS LAKE ERIE ON THURSDAY. COULD END
UP SEEING SMALL CRAFT CONDITIONS AGAIN BEHIND THE FRONT THURSDAY AND
FRIDAY BUT STILL HAVE A LOT OF TIME TO SORT OUT THE DETAILS. A WEAK
TROUGH WILL CROSS THE LAKE ON SATURDAY. HIGH PRESSURE AND
LIGHT/VARIABLE WINDS LOOK TO RETURN BY THE LATTER HALF OF THE
UPCOMING WEEKEND.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ142>145.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...OUDEMAN
AVIATION...OUDEMAN
MARINE...LEINSHazardous weather outlook, May 26, 9:25 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 925 AM EDT TUE MAY 26 2009 LEZ061-142>149-162>169-OHZ006-008-011>014-017>023-027>033-036>038- 047-089-PAZ001>003-271330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-SANDUSKY- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 925 AM EDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-007-009-010-271330- LUCAS-OTTAWA-ERIE OH-LORAIN- 925 AM EDT TUE MAY 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE LAKE ERIE SHORELINE FROM MAUMEE BAY TO AVON POINT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 57 min |
| May 26, 6:41 PM EDT | Areal Flood Advisory | CLE | Huron | 4 hr |
| May 26, 7:07 PM EDT | Flash Flood Warning | CLE | Huron | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.